• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Lithium

D

Dashem

Well-known member
Joined
Jun 22, 2008
Messages
50
Location
cleveland
hi anyone have any experiences with lithium? I am starting to take it this week have been on depakote the last few yrs with not much success so my psych is going to try me on lithium...have read up on it on the net, but would like to hear of anyones personal experiences ....:)
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi there,

I've been on lithium for about a year and a half now (1000mg) and have not noticed anything either for better or worse. The only thing I do notice is the regular blood checks, but these are no problem. No noticeable side effects - though it will be interesting to see how others have got on with it. Sorry that my report is so dull - while in hosp one of the nurses said I was drug resistant so it's taken a lot to have any noticeable effect on my depression.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
15,556
Location
hiding behind the sofa
Ive had some dodgy liver results so cant take lithium, but have been told you do need to drink a fair amount of water. I take depakote and that seems to suit me
 
D

Dashem

Well-known member
Joined
Jun 22, 2008
Messages
50
Location
cleveland
thanks

thanks for your reply honey..i sound a little like you in the drug resistant catagory...lol.. i have tried many various anti d's with none if any help, no side effects from them either, the depakote i have been takin for 3-4 yrs has given me no side effects... the only side effects i get is when i have mania with my illness and have to take olanzapine i pile the weight on, it increases my appetite so much and after eating i still feed hungry... fortunately i only ever take it 4 a coupe of wks at a time when needed...on the net it said lithium could cause weight gain, so lets see.. i shall have to eat sensibly and stock up on the fruit and salad stuff... are you ok with caffeine cos that was also mentioned on the net, to be careful with it?
 
D

Dashem

Well-known member
Joined
Jun 22, 2008
Messages
50
Location
cleveland
thanks

thanks daffy.. i am not a great fluid drinker i have read you have to drink plenty of water so as not to dehydrate... i wil have to try drink more water then, i also some nights like a few glasses of wine with tea, my physc said this should be ok aslong as not a lot of alcohol.. cos that causes dehydration too...
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi Dashem,

Oh - weight gain - yep I've got that but put it down to the period I was on olanzapine (same as you) but I still crave food all the time, especially snickers! Aha, caffeine - yep this makes me feel awful so have tended to stay clear of it (though an occasional coffee is okay). And I said I had no side effects - how body concious am I... LOL.

The only other thing to say is that I'm also on venlafaxine, mirtazapine and flupentixol so it's difficult to seperate out any of the side effects.
 
D

Dashem

Well-known member
Joined
Jun 22, 2008
Messages
50
Location
cleveland
lol... i am a choc o holic... i wonder if decaf coffee would be ok then..have you ever tried it instead... so do you drink a lot of water... ??

oohh i got some maltesers in fridge talking of choccy...lol..
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
OoOO - I don't have any chocccy in the house at all (green envy!).

I drink a lot of de-caf coffee now and de-caf tea both of which are fine (just sainsbury's ground stuff and red lable bags).

In terms of water I don't drink anything different except for having occasional binges where I'll drink pints - probably because I've dehydrated myself... oops
 
D

Dashem

Well-known member
Joined
Jun 22, 2008
Messages
50
Location
cleveland
thanks 4 sharing your experiences of lithium with me... am off up 2 bed now 2 see if anything worth watching...wi me cuppa n choccy...lol.. i wil be fine..
nite nite
:)
 
D

Dollit

Guest
Just to say that you don't have to drink a fair amount of water but one of the side effects from Lithium can be a dry mouth and an increased thirst.

Weight gain isn't always something that happens - I've lost 50lbs (okay it took me 2 years) but apart from a brief bout of taking Depakote under clinical trials have been taking Lithium for 14 years.

I'm happy with it and returned to it by choice.
 
Thread starter Similar threads Forum Replies Date
F Depression Forum 6
Similar threads
Sleep and Lithium
Top